# SDR WX0A2015123173057

- Difficulty date: December 31, 2015
- Submitted: January 18, 2016
- Operation: Air carrier
- Aircraft: N405NV
- Make and model: Doug DC-9-83
- Aircraft serial: 49623
- Aircraft time: 65,253 hours, 36,877 cycles
- Engine: Pwa JT8D219
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: JT8D219
- Part serial: 708137
- Condition: Failed
- Location: Right
- Part time: 61,832 hours, 52,790 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, X
- Precautionary procedure: E

## Discrepancy

ACFT HAD A SUDDEN ENG FAILURE AT CRUISE AT FL320.  AN EMER WAS DECLARED, THE ENG WAS SECURED & THE CREW LANDED.  THE PAXS DID NOT BRACE.  THIS ACFT WAS ABOUT 500 POUNDS OVERWEIGHT FOR THE LANDING.  THE RT ENG SPOOLED DOWN WITHOUT ANY WARNING.  THE ONLY OTHER COCKPIT INDICATION WAS THAT THE RT ENG EGT SPIKED & MAXED OUT WHEN THE ENG QUIT.  THE FLIGHT ATTENDANTS LATER REPORTED THAT THE PAXS & FA FELT A SIGNIFICANT VIBRATION WHEN THE EVENT WAS GOING ON.  COMPLETED QRH PROCEDURE, ENG FLAMEOUT,  FAILURE & SHUTDOWN ON PAGE 72.3.  DECLARED AN EMER WITH ATC & CHA WAS SUGGESTED AS A DIVERSION AIRFIELD BECAUSE IT WAS NEARBY & THE WEATHER & RNWY CONDITIONS WERE GOOD.  AFTER SECURING THE RT ENG THE CREW DESCENDED & LANDED WITHOUT ANY ADDITIONAL PROBLEMS.  CAPTAIN STILES REPORTED THAT THE ACFT FLEW WELL ON ONE ENG & THAT THERE WERE NOT ANY CONTROL ISSUES.  EMER SERVICE VEHICLES WERE STANDING BY WHEN THE ACFT LANDED & FOLLOWED THAT AIRCRAFT DOWN THE RUNWAY. THE ACFT  TAXIED TO THE TERMINAL & PARKED AT A GATE & PAXS EPLANED NORMALLY.  THE AIRPORT DID A SWEEP OF THE LANDING RUNWAY FOR POSSIBLE FOD & NO DEBRIS WAS FOUND ON THE RNWY.  THE ACFT LANDED AT 1302 UTC & SUNRISE WAS AT 1248 UTC.  THE RNWY WAS DRY. THE ACFT WAS AT ABOUT 140,000 POUNDS FOR THE LANDING & THE RATE OF DESCENT FOR THE LANDING WAS ABOUT 400 FPM.  R & R RT ENG IAW AIR TASK CARD 71-080-003.
